| Catalog Number |
201-90118 |
| Medical Device Problem Codes |
Material Deformation (2976); Naturally Worn (2988)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/02/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the tips of two pyrenees screwdrivers showed signs of wear and tear, after a procedure.No adverse consequences nor medical intervention were reported.This record captures the first of the two reported pyrenees screwdrivers.
Additional Manufacturer Narrative
Visual inspection confirms rotational tip deformation.There is a step in deformation on the tapered hexalobe approximately one third from the proximal tip.A material analysis was performed on a device from the same lot with the same failure mode to test device hardness, no non-conformities were observed.Device history records were reviewed for this lot, and no relevant issues were identified.Complaint history records were reviewed for this lot, similar complaints were identified.Initial report states that post surgery inspection of the screwdrivers showed wear and tear.It could not be confirmed if the deformation/wear observed occurred during the procedure or prior.The direction of deformation observed indicates that the event occurred during screw insertion.It was reported via follow up phone call that the surgeon uses excessive force to torque the screws down in order to get the plate flush with the bone.Additionally, the surgeon completes a high number of cases, over 140 cases a year, of which most are 2-3 levels.The most likely cause of the reported event was determined to be multi-factorial and the most likely main contributing factor was determined to be excessive torque applied during screw insertion.Lack of use of bone reduction screws may have contributed to event.If bone reduction is required, the bone-reduction screws can be used to achieved additional bone-lagging.Additionally, high volume of normal use may have potentially contributed to the event.
Event or Problem Description